Alert archive / Maryland / Coastal Flood Statements in 2021
Coastal Flood Statement 17, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Aug 18, 2021, 3:20 PM EDT for Dorchester County, Maryland. It took effect at Aug 18, 2021, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2021, 3:20 PM EDT (19:20 UTC)
- In effect from
- Aug 18, 2021, 8:00 PM EDT
- Expired
- Aug 19, 2021, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WHUS41 KAKQ 181920
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
320 PM EDT Wed Aug 18 2021
MDZ021-190330-
/O.NEW.KAKQ.CF.S.0017.210819T0000Z-210819T0600Z/
Dorchester-
320 PM EDT Wed Aug 18 2021
* WHAT...Shallow flooding is possible in the most vulnerable locations near
the waterfront and shoreline.
* WHERE...Dorchester County.
* WHEN...From 8 PM this evening to 2 AM EDT Thursday.
* IMPACTS...Shallow flooding is possible in the most vulnerable locations
near the waterfront and shoreline. Up to one foot of inundation is possible
in some areas around Bishops Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
18/11 PM 3.2 1.1 0.8 3 MINOR
19/11 AM 2.8 0.7 0.8 1 NONE
20/12 AM 3.0 0.9 0.5 1 NONE
20/12 PM 2.5 0.4 0.4 1 NONE
21/01 AM 2.9 0.8 0.4 1 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
18/02 PM 2.6 0.6 0.9 2 NONE
19/02 AM 3.3 1.3 0.9 1 NONE
19/02 PM 2.6 0.6 0.8 1 NONE
20/03 AM 3.0 1.0 0.6 1 NONE
20/03 PM 2.2 0.2 0.4 1 NONE
21/04 AM 2.8 0.8 0.4 1 NONE
&&
$$1 follow-up statement
841
WHUS41 KAKQ 190027
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
827 PM EDT Wed Aug 18 2021
MDZ021-190600-
/O.CON.KAKQ.CF.S.0017.000000T0000Z-210819T0600Z/
Dorchester-
827 PM EDT Wed Aug 18 2021
* WHAT...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
* WHERE...Dorchester County.
* WHEN...From 8 PM this evening to 2 AM EDT Thursday.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline. Up to one foot of
inundation is possible in some areas around Bishops Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
18/11 PM 3.2 1.1 0.8 3 NONE
19/11 AM 2.8 0.7 0.8 1 NONE
20/12 AM 3.0 0.9 0.5 1 NONE
20/12 PM 2.5 0.4 0.4 1 NONE
21/01 AM 2.9 0.8 0.4 1 NONE
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
18/02 PM 2.6 0.6 0.9 2 NONE
19/02 AM 3.3 1.3 0.9 1 NONE
19/02 PM 2.6 0.6 0.8 1 NONE
20/03 AM 3.0 1.0 0.6 1 NONE
20/03 PM 2.2 0.2 0.4 1 NONE
21/04 AM 2.8 0.8 0.4 1 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Aug 18, 2:57 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 18, 2:57 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
257 PM EDT Wed Aug 18 2021
.SYNOPSIS...
The remnants of Tropical Cyclone Fred will track northeast
across the mountains through tonight. High pressure builds
across the southeastern states later in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 950 AM EDT Wednesday...
Late morning wx analysis reveals TD Fred lifting NE from the WV
Panhandle toward SW PA. WV Satellite imagery shows a band of
clouds streaming across the area just ahead of a very well
defined mid-level dry slot. Regional radar mosaic now shows a
narrow (broken) line of showers and isolated tstms lifting NNE
over the VA Piedmont. SPC mesoanalysis shows 0-1 km SRH values
of 100-150 m2/s2 for most of the area, due to SE-SSE flow at the
sfc veering to the SSW by 925mb. Latest CAMs still showing
activity picking up locally by midday and especially early aftn
with the increase in heating, as the center of Fred lifts into
PA. SPC has maintained a MRGL Risk across the nrn two-thirds of
the FA for the potential of a couple brief tornadoes. Also will
keep the Flash Flood Watch as is for the RIC metro and points
NW (in effect through 8 PM). Only made minor changes to the
forecast (mainly to trend PoPs a bit quicker given radar trends)
with the morning update.
Previous Discussion as of 645 AM EDT Wednesday...
Regarding the heavy rain threat...We have expanded Flash Flood
Watch to include the remainder of the Tri-Cities, as well as
Prince George, King William, and Caroline counties (VA) through this
evening. These areas, along with the existing watch area that
includes the I-64 corridor from RIC metro on NW, have received a
lot of rain over the past few days...1-1.5" of rain in RVA. The
added counties also have diminished FFG from recent rains, and
thinking is that as showers and storms push in and become more
widespread/numerous later this morning into early aftn, brief
heavy downpours over a short time will be enough to cause
additional issues. As far as the ERO, WPC has continued a
slight risk for the western half of the area (mainly I-95 on
west). This includes the FF Watch area. The I-85 corridor in our
SW tier of counties has been held out of the watch for now,
with FFG still a bit higher at this time. However, we'll need to
monitor this area as well.
Next issue will be with potential severe and tornado Risk.
Still appears as if best lift and support will be just to our NW
in the foothills and points farther north. However, 0-1 KM
shear axis will become enhanced by 25-30kt h9 SSW flow, enabling
0-1km SRH of 200- 250 m2/s2 to lift N and brush our far NW tier
of counties. Given this enhanced LL shear and potential quick
backing of Sfc winds, will need to watch our piedmont counties
very closely for a quick- developing tornado as the approaching
line of convection pushes SW>NE across the VA piedmont toward
I-95 late this morning into the early aftn. Will also need to
monitor areas farther south from the Tri-Cities over to the
peninsulas given more subtle, yet potentially problematic setup
early this aftn for damaging winds and/or tornado. Our VA
Piedmont, Central VA, VA peninsulas, and the Bay side
communities of the lower MD eastern shore are highlighted in a
marginal risk of severe wx from SPC.
Main line of showers and storms pushes offshore early this
evening, and expect a lull in PCPN late tonight in subsidence
behind the departing system late tonight. However, while PWs AOA
2" push east of I-95, they look to linger/hang along the coast
overnight tonight. As such, a brief shower cannot be completely
ruled out over the coastal plain and the eastern shore. Thus, we
will maintain a slight chance PoP through the overnight hours.
Partial clearing and muggy with lows mainly in the 70s.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 330 AM EDT Wednesday...
As the remnants of T.C Fred lift across New England Thu, a
trailing mid/upper trough axis pivots toward and eventually
across the area. Embedded DPVA and moist airmass still in place
across the region will ramp up rain chances all over again Thu.
Expect mid- late aftn to early evening convection to focus along
pre- frontal sfc trough draped SW to NE across central VA into
the Delmarva. Kept PoP in 30-40% range for now. Remaining quite
humid, and continued seasonably very warm. Highs in the mid 80s
to around 90.
Similar setup for Friday, with additional shortwave energy
crossing the area as the approaching upper trough slides across
the interior northeast. Expect showers to be a bit more
widespread on Friday with the trough axis closer, and with llvl
convergence again getting enhanced by the approaching (weak)
frontal boundary.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 140 PM EDT Wednesday...
Sfc front settles near or just south of the region this
weekend...but the upper trough axis remains near the coast while the
latest NHC forecast/models consensus shows TC Henri tracking
offshore of the region while remaining parallel to the VA/MD coast.
As far as the overall pattern, operational models and their
respective ensembles are now forecasting the strong subtropical
ridge to remain centered over the srn Plains/wrn Gulf coast from
late this weekend through early next week. This will keep our region
in W to NW flow aloft from late this weekend through early next week
(Henri potentially comes very close to the New England coast by
Monday). Will certainly see an elevated rip risk from the weekend
through early next week.
As for precipitation chances, will keep a low chance for iso to
widely sct diurnal showers and t-storms on Sunday, as the
tropical moisture and upper trough linger (especially near the
coast). A lesser opportunity for showers and storms expected on
Monday and Tuesday, as the upper trough will be northeast of
the area.
For temperatures, have generally run close to or just above the NBM
for highs and lows, based up the continued moisture and the recent
trend of overachieving during the day. So have lows generally in the
upper 60s west to low to mid 70s east. For highs have readings
in the mid to upper 80s on Sunday and push readings into the
upper 80s-around 90F early next week.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 140 PM EDT Wednesday...
TD Fred is lifting NE across wrn PA early this aftn. A broken line
of sct-numerous showers are crossing RIC attm...with additional
convection near ECG. Prevailing conditions will remain VFR or
high-end MVFR through the aftn. The remnants of Fred are
expected to track well to the NW of the area through this
evening. The aforementioned line of scattered showers/tstms are
expected to impact the coastal terminals from late afternoon
through late evening (20-01z). Brief IFR/LIFR vsby restrictions
are likely in any shower/tstm due to heavy rain. Southerly winds
could occasionally gust to ~20kt through early this
evening...then winds turn more to the SW and diminish to aob
10kt for the remainder of the TAF period. Dry/VFR conditions are
expected at all terminals from 03z/11 PM this evening through
early Thu aftn.
Outlook: More typical late day showers/tstms are expected on
Thursday. A shortwave trough approaches Thu night-
Fri...resulting in an increase in convection in the northern
portion of the area (including RIC) Friday morning before
showers/tstms progress southward through the day. Diurnal
convection returns on Saturday. Late night/early morning sub-
VFR conditions are possible from Thu night-Fri night in ST/SC
and MIFG.
&&
.MARINE...
As of 300 PM EDT Wednesday...
SCA continues for the Bay with south winds 15 to 20 kt resulting
the remnanhts of Fred and deep southerly flow. A few gusts to
gusts to 25 kt are possible this afternoon over the Bay, but
peak winds should generally be around 20 kt. This southerly flow
will persist into the evening then gradually decrease before
Thursday morning.
Current surface analysis depicts the remnants of Fred over
western Pennsylvania moving northeast. SE winds this afternoon
across the region will gradually become South and Southwest
overnight. By Thursday morning expect Southwest winds 10-15 kt
slowly diminishing to 5-10 kt as Fred pulls away. A weak front
moves into the Bay and northern coastal waters late Thursday
night allowing for winds to shift to NW/N ~5 to 10 kt into early
Fri morning. The weak front will stall along the coast Friday.
By Fri afternoon, a shortwave trough will pivot into the region
and linger along the coast through the weekend. This will help
to steer TS Henri north over the weekend after its westward
progression on Fri. TS Henri is expected to approach the mid-
Atlantic from the SE Fri before the shortwave trough deflects
it north, parallel to the coast, but offshore. Although a
direct wind impacts are not expected at this time, the timing of
both the shortwave trough and Henri will be key in how close
Henri gets to the local waters. Given Henri's current expected
track, it appears likely that elevated seas, longer period
swells, and a dangerous rip risk will occur through the weekend.
Seas will generally be 2-3 ft this afternoon with 2 ft waves on
the Bay. Seas of 3 ft on the ocean and 2-3 ft on the bay should
persist through tonight. Seas may approach 4 ft from Cape
Charles south briefly late tonight. Seas and waves briefly
subside to 2-3 ft on the ocean and 1-2 ft on the bay Thursday.
Seas will start to build Friday in the southeast swell in
response to TS Henri approaching the east coast. Come Saturday
seas increase to 4 to 6 ft and then 5 to 7 ft Sat night into
early Sunday. Seas will be even higher offshore. TS Henri will
likely be deepening as it parallels the coast and while no
significant winds are expected, seas will build up to 5 to 8 ft
from Sat into Sat night. Seas start to decrease a little by late
Sunday as Henri approaches new England, but the decrease in
seas may be slow depending on the intensity of Henri. SCAs will
likely be needed for seas through the weekend.
A moderate rip risk remains for the northern beaches through
Thurs with a low rip risk for the southern beaches Thursday.
Come Friday expect a high risk for MD beaches and a moderate
threat for VA and NC beaches in an increasing swell. All
beaches will likely see a high rip risks and potentially
dangerous surf Sat into Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-062-
064-069-081>083-509>518.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ630>632-
634-638.
&&
SYNOPSIS...MAM
NEAR TERM...ERI/MAM
SHORT TERM...ERI/MAM
LONG TERM...ERI/MAM
AVIATION...ERI
MARINE...RMM/JAOHazardous weather outlook, Aug 18, 4:30 AM EDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 430 AM EDT Wed Aug 18 2021 NCZ012>017-030>032-102-VAZ092-093-095>098-190830- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- 430 AM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Locally heavy rainfall may lead to localized flooding this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ048-062-064-069-081>083-509>518-190830- Fluvanna-Goochland-Caroline-Powhatan-Prince George-Charles City- New Kent-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William- 430 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, a brief tornado cannot be ruled out late this morning into late this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021>024-VAZ060-061-065>068-075>080-084>090-519>525-190830- Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward- Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Gloucester- Middlesex-Mathews-Greensville-Sussex-Surry-James City- Western King and Queen-Eastern King and Queen-Western Essex- Eastern Essex-York-Newport News-Hampton/Poquoson- 430 AM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon. Some of the storms may produce strong gusty winds. Additionally, another round of heavy rainfall could lead to localized flooding this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. MDZ025-VAZ099-100-190830- Maryland Beaches-Accomack-Northampton- 430 AM EDT Wed Aug 18 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 18, 11:58 AM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1158 AM EDT Wed Aug 18 2021
VAZ069-513-181630-
Western Chesterfield VA-Powhatan VA-
1158 AM EDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Chesterfield and southeastern Powhatan Counties through 1230 PM
EDT...
At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm
near Moseley, moving northeast at 25 mph. Doppler Radar has
indicated weak rotation with this storm.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moseley, Holly Hills, Skinquarter, Midlothian, Clayville and
Pilkinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3739 7787 3740 7787 3758 7778 3749 7757
3730 7779 3731 7781 3732 7780 3734 7780
3734 7784 3736 7786 3737 7788 3738 7788
TIME...MOT...LOC 1558Z 212DEG 24KT 3737 7782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Aug 18, 2:17 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
217 PM EDT Wed Aug 18 2021
VAZ088-089-092-181900-
Surry VA-Sussex VA-Southampton VA-
217 PM EDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Southampton,
Sussex and southwestern Surry Counties through 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Boykins, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and heavy rain up to 2 inches
possible
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waverly, Courtland, Wakefield, Sussex, Ivor, Dendron, Homeville,
Capron, Vicksville, Booth Fork, Adams Grove, Carsley, Grizzard,
Booker, Yale, Lumberton, Ellis Fork, Worrell, Hilda and Dory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wakefield.
&&
LAT...LON 3669 7746 3671 7743 3672 7746 3710 7718
3711 7716 3717 7708 3702 7679 3699 7685
3696 7686 3694 7684 3657 7723
TIME...MOT...LOC 1816Z 215DEG 33KT 3669 7728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SEYMOURSpecial weather statement, Aug 18, 2:29 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Wed Aug 18 2021
VAZ076-519-521-181900-
Western King and Queen VA-Richmond VA-Western Essex VA-
229 PM EDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of west central
Richmond and central Essex Counties through 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newtown, or near Saint Stephens Church, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Champlain around 245 PM EDT.
Newland around 255 PM EDT.
Other locations impacted by this storm include Mount Landing,
Singerly, Rexburg, Indian Neck, Naylors Beach and Caret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3801 7678 3785 7704 3788 7709 3808 7695
3808 7694 3809 7693 3809 7691
TIME...MOT...LOC 1829Z 218DEG 25KT 3789 7703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ZimmermanSpecial weather statement, Aug 18, 2:55 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
255 PM EDT Wed Aug 18 2021
VAZ075-076-181930-
Richmond VA-Westmoreland VA-
255 PM EDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Richmond and central Westmoreland Counties through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newland, or near Montross, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Montross around 305 PM EDT.
Coles Point around 325 PM EDT.
Other locations impacted by this storm include Lerty, Stratford Hall,
Currioman Landing, Singerly, Erica, Foneswood, Westmoreland State,
Templeman and Mount Holly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3816 7684 3817 7677 3815 7661 3800 7689
3800 7691 3802 7692 3804 7691 3807 7693
3818 7688
TIME...MOT...LOC 1854Z 215DEG 26KT 3804 7689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ZimmermanThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:47 PM EDT | Special Weather Statement | AKQ | Dorchester | 43 min |
Nearby
Coastal Flood Statements in Maryland, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.